Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 30, NWS Fort Worth, TX

August 5, 2005Bell County, Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 5, 2005, 1:03 AM CDT for Bell County, Milam County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 1:03 AM CDT (06:03 UTC)
Expired
Aug 5, 2005, 4:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 050603
FFWFWD
TXC027-331-050900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  WESTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS IN BELL AND WESTERN MILAM
  COUNTIES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. FIND ALTERNATE ROUTES. TURN AROUND...DONT 
DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3128 9728 3071 9692 3057 9700 3049 9715
      3075 9726 3090 9768 3114 9764 3132 9743
      3123 9734

$$

25
1 follow-up statement
000 
WGUS74 KFWD 050908
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT FRI AUG 5 2005

TXC027-331-050918-
BELL TX-MILAM TX-
408 AM CDT FRI AUG 5 2005

...THE FLASH FLOOD WARNING FOR WESTERN MILAM AND BELL COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED
AND ARE NO LONGER PRODUCING HEAVY RAIN.

LAT...LON 3128 9728 3071 9692 3057 9700 3049 9715
      3075 9726 3090 9768 3114 9764 3132 9743
      3123 9734

$$

65/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:30 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 4, 9:30 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT THU AUG 4 2005

.UPDATE...
MOST OF THE CONVECTION HAS DISSIPATED ACROSS NORTH TEXAS WITH THE
LOSS OF SURFACE HEATING.  WILL KEEP SOME SLIGHT CHANCES IN THE
CENTRAL AND EAST OVERNIGHT AND SOME 30 POPS IN THE WEST TO ACCOUNT
FOR CONVECTION MOVING SOUTHWARD FROM THE EASTERN PANHANDLE.

FRIDAY SHOULD BE A MORE ACTIVE DAY FOR STORMS WITH THE ARRIVAL A
COLD FRONT.

WILL ADJUST CLOUD COVER...TEMPS AND WINDS SLIGHTLY FOR THIS UPDATE.

&&

.AVIATION...
650 PM CDT

OUTFLOW BLEW WITH THE FEROCITY OF A GENTLE BREEZE. HAVE REMOVED HIGH
WINDS FROM DAL/DFW TAFS. WILL CARRY LGT/VRB WINDS OVERNIGHT.
MID/HIGH CB DEBRIS WILL GRADUALLY DISSOLVE THIS EVENING.

MODELS BACKING OFF ON FROPA FRIDAY. POP GRIDS AT 30...PROB30 SHOULD
BE APPROPRIATE FOR NOW FOR AFTERNOON PERIOD. 25

&&

.PREV DISCUSSION...
330 PM CDT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND
THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN
THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY
EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET
WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST
FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS
THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS.
THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT
INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED
AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN
MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA
WILL UNDERGO RAPID FRONTOLYSIS AND PROVIDE MERELY A WIND SHIFT FOR
THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED
CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH.

UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE
WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE
CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR
TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER
AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE
MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL
DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE
TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST
AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID
LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND
ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND
MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG
NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP
CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES
NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE
POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  96  75  98 /  20  30  20  20
WACO, TX              73  96  73  98 /  20  30  20  20
PARIS, TX             72  95  72  96 /  20  30  20  10
DENTON, TX            74  95  74  96 /  20  30  20  20
MCKINNEY, TX          74  95  74  96 /  20  30  20  20
DALLAS, TX            75  96  75  98 /  20  30  20  20
TERRELL, TX           73  96  74  98 /  20  30  20  10
CORSICANA, TX         73  96  74  98 /  20  30  20  10
TEMPLE, TX            73  96  73  98 /  30  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Aug 5, 12:00 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 AM CDT FRI AUG 5 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1200 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. THE STORMS WILL MOVE
LITTLE. AS A RESULT...THE MAIN THREAT WILL BE HEAVY RAIN. ISOLATED
LOCATIONS MAY RECEIVE RAINFALL IN EXCESS OF 2 INCHES PER HOUR...
SOUTH OF THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH
MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS
ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT.

25/92

In the hours before

Local storm report, Aug 4, 8:29 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT THU AUG 04 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

600 PM      TSTM WND DMG     3 NW ROCKWALL           32.95N  96.49W
08/04/2005                   ROCKWALL           TX   PUBLIC

            LARGE TREES SPLIT AND CARPORT BLOWN DOWN

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.